Alert archive / Florida / Flash Flood Warnings in 1998

Flash Flood Warning 29, NWS Jacksonville, FL

February 22, 19984 counties in Florida

NWS Jacksonville, FL issued this flash flood warning at Feb 22, 1998, 11:22 PM EST for 4 counties in Florida. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 22, 1998, 11:22 PM EST (04:22 UTC)
Expired
Feb 23, 1998, 9:00 AM EST
In force
10 hr
Issued by
NWS Jacksonville, FL
Area
Whole counties

Counties Columbia County, FL, Gilchrist County, FL, Hamilton County, FL, Suwannee County, FL

The radar

The Moody AFB radar (KVAX), 83 km from the middle of the area, began a volume at 04:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 4.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 1998-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 1998-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -91 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
778 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
-91 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KJAX 230420
FFWJAX
FLC001-003-007-019-023-031-035-041-047-089-107-109-121-125-
GAC039-049-065-101-299-231401-

BULLETIN
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1122 PM EST SUN FEB 22 1998

...A FLOOD WARNING IS IN EFFECT THROUGH 9 AM FOR THE FOLLOWING
LOCATIONS IN SOUTH GEORGIA...CAMDEN...CHARLTON...CLINCH....ECHOLS AND
SOUTHERN WARE. IN NORTH FLORIDA...ALACHUA...BAKER...BRADFORD...CLAY...
COLUMBIA...DUVAL...FLAGLER...GILCHRIST...HAMILTON...NASSAU...PUTNAM...
ST. JOHNS...SUWANNEE AND UNION...

THE HEAVY...STEADY RAINFALL IS ENDING AND ONLY SOME LIGHT RAINFALL IS
EXPECTED OVERNIGHT. STANDING WATER AND THE DAMAGED ROADWAYS WILL
REMAIN A PROBLEM OVERNIGHT AND INTO THE MORNING COMMUTE. NUMEROUS LOCAL
ROADS AND MANY COUNTY AND STATE ROADS ARE FLOODED...IMPASSABLE OR
WASHED OUT. TRAVEL WILL BE HAZARDOUS IN MOST OF THE WARNED OVERNIGHT.

MANY EMERGENCY MANAGERS REQUEST THAT NON-ESSENTAL TRAVEL IN THE WARNED
AREA BE CURTAILED OVERNIGHT. ADDITIONALLY...EXTRA TIME SHOULD BE
ALLOWED FOR THE MORNING COMMUTE AS THE WATERS WILL TAKE TIME TO RECEDE
AND MANY ROADS MAY REMAIN CLOSED AT THAT TIME.

A. SANDRIK.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Feb 22, 8:40 PM EST, 2 hours 42 minutes earlier.

Area forecast discussion, Feb 22, 8:40 PM EST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
840 PM EST SUN FEB 22 1998

CONTINUES TO BE PRETTY BUSY OVR NE FL/SE GA WITH SEEMINGLY NEVER
ENDING PCPN BAND STRETCHING FM THE ERN GLFMEX THRU SE GA. HOWEVER
IR SATL IMAGERY SHOWING BAND BEGINNING TO SHIFT E.
PLENTY OF PCPN CONTS TO FALL OVR ALREADY SATURATED GROUND AND
FFW HAS BEEN EXTENDED THRU 1AM OVR MANY OF NE FL AND EXTREM SE GA
CTYS.
ZONES HAVE BEEN UPDATED TO INCLUDE WW58 AND ALSO TO TWEAK POPS.

MOBBS

In the hours before

Special weather statement, Feb 22, 7:28 PM EST, 3 hours 54 minutes before
FLZ020>025-030-031-035-036-GAZ150-162>166-230430-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
728 PM EST SUN FEB 22 1998

FLOOD WARNINGS CONTINUE ACROSS LARGE PORTIONS OF NORTH FLORIDA AND
SOUTH GEORGIA ALONG THE FLORIDA-GEORGIA BORDER. THESE WARNINGS ARE
BEING EXTENDED AND UPDATED AT THIS TIME AND WILL EXTEND TO
MIDNIGHT.

MANY EMERGENCY MANAGERS ARE REQUESTING THAT RESIDENTS IN NORTH
FLORIDA AND EXTREME SOUTHEAST GEORGIA AVOID TRAVEL UNLESS IT IS
ABSOLUTELY NECESSARY. ROADWAYS THAT ARE FLOODED...IMPASSABLE OR
WASHED ARE TOO NUMEROUS TO MENTION SPECIFICALLY. IF YOU RECEIVED
FLOODING DURING LAST MONDAYS STORM IT IS PRUDENT TO ASSUME YOU
WILL RECEIVE FLOODING ONCE AGAIN.

AS OF 725 PM SOME OF THE MORE SIGNIFICANT REPORTS WHICH HAVE BEEN
RECEIVED...

...ALACHUA COUNTY...

FLOODING IS OCCURRING ON US HIGHWAY 441 AT THE 1400 BLOCK.

TWO HOMES HAVE BEEN FLOODED.

...CAMDEN COUNTY...

HIGHWAY 40 IS CLOSED IN CHARLTON COUNTY JUST ACROSS THE COUNTY
LINE. ALTERNATE ROUTES ARE HIGHWAY 17 TO 108 IN NASSAU COUNTY OR
HIGHWAY 252.

...COLUMBIA COUNTY...

THE AMERICAN RED CROSS HAS OPENED A SHELTER FOR COLUMBIA COUNTY
RESIDENTS AT THE MASON CITY COMMUNITY CENTER. THE CENTER IS LOCATED
ON US HIGHWAY 41/441 SOUTH APPROXIMATELY TWO MILES SOUTH OF THE
INTERSECTION OF COUNTY ROAD 240 AT WATERMELON PARK. PERSONS
DESIRING SHELTER SHOULD BRING ANY MEDICATION AND PERSONAL ITEMS YOU
WILL NEED. NO PETS WILL BE ALLOWED IN THE SHELTER. FOR ADDITIONAL
INFORMATION CALL 904-758-1125.

A MAJORITY OF THE RESIDENTS ALONG THE SANTA FE RIVER HAVE
VOLUNTARILY EVACUATED.

...DUVAL COUNTY...

NO SHELTERS HAVE BEEN OPENED AT THIS TIME.

MCCOYS AND HOGANS CREEKS ARE ON THE RISE.

THE TIDE IS RISING ON THE ST. JOHNS RIVER AND IT IS POSSIBLE THAT
DRAINAGE MAY BECOME INHIBITED DURING THE NEXT FEW HOURS. DUVAL
COUNTY EMERGENCY MANAGEMENT IS MONITORING THIS SITUATION.

...HAMILTON COUNTY...

A SHELTER HAS BEEN OPENED AT THE CORINTH CHURCH ON COUNTY ROAD 143
IN THE WESTERN PORTION OF THE COUNTY. ADDITIONAL SHELTERS ARE ON
STANDBY IF NEEDED.

IN WHITE SPRINGS...US HIGHWAY 41 AT STATE ROAD 136 IS CLOSED DUE TO
A WASHOUT. THE FIRST ALTERNATE ROUTE...THROUGH WHITE SPRINGS...IS
BRIDGE ST. AND SUWANNEE ST. THIS MAY HAVE TO BE CLOSED DUE TO
DETERIORATING CONDITIONS. IF THE TEMPORARY ROUTE IS CLOSED THE
SECOND ALTERNATE IS COUNTY ROAD 136 TO COUNTY ROAD 6.

COUNTY ROAD 751 IS CLOSED NORTH OF THE SUWANNEE RIVER DUE TO
FLOODING.

...SUWANNEE COUNTY...

NO SHELTERS ARE OPENED AT THIS TIME.

ONE SOUTHBOUND LANE OF INTERSTATE 75 1/2 MILE NORTH OF EXIT 84 IS
CLOSED DUE TO THE ROADWAY BECOMING UNDERMINED. PLEASE AVOID THIS
AREA IF POSSIBLE.

...UNION COUNTY...

NO SHELTERS HAVE BEEN OPENED AT THIS TIME.

NUMEROUS DIRT ROADS ARE IMPASSABLE DUE TO FLOODING AND WASHOUTS.

SEVERAL PAVED COUNTY ROADS ARE FLOODED AND IMPASSABLE.

THE RAINFALL WILL BEGIN TO TAPER OFF AROUND MIDNIGHT...BUT TRAVEL
WILL REMAIN DIFFICULT THROUGH THE MORNING HOURS. ONCE AGAIN...
TRAVEL ACROSS MUCH OF NORTH FLORIDA AND EXTREME SOUTHEAST GEORGIA
IS DISCOURAGED OVERNIGHT.

SANDRIK
Special weather statement, Feb 22, 7:28 PM EST, 3 hours 54 minutes before
FLZ020>025-030-031-035-036-GAZ150-162>166-230430-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
728 PM EST SUN FEB 22 1998

FLOOD WARNINGS CONTINUE ACROSS LARGE PORTIONS OF NORTH FLORIDA AND
SOUTH GEORGIA ALONG THE FLORIDA-GEORGIA BORDER. THESE WARNINGS ARE
BEING EXTENDED AND UPDATED AT THIS TIME AND WILL EXTEND TO
MIDNIGHT.

MANY EMERGENCY MANAGERS ARE REQUESTING THAT RESIDENTS IN NORTH
FLORIDA AND EXTREME SOUTHEAST GEORGIA AVOID TRAVEL UNLESS IT IS
ABSOLUTELY NECESSARY. ROADWAYS THAT ARE FLOODED...IMPASSABLE OR
WASHED ARE TOO NUMEROUS TO MENTION SPECIFICALLY. IF YOU RECEIVED
FLOODING DURING LAST MONDAYS STORM IT IS PRUDENT TO ASSUME YOU
WILL RECEIVE FLOODING ONCE AGAIN.

AS OF 725 PM SOME OF THE MORE SIGNIFICANT REPORTS WHICH HAVE BEEN
RECEIVED...

...ALACHUA COUNTY...

FLOODING IS OCCURRING ON US HIGHWAY 441 AT THE 1400 BLOCK.

TWO HOMES HAVE BEEN FLOODED.

...CAMDEN COUNTY...

HIGHWAY 40 IS CLOSED IN CHARLTON COUNTY JUST ACROSS THE COUNTY
LINE. ALTERNATE ROUTES ARE HIGHWAY 17 TO 108 IN NASSAU COUNTY OR
HIGHWAY 252.

...COLUMBIA COUNTY...

THE AMERICAN RED CROSS HAS OPENED A SHELTER FOR COLUMBIA COUNTY
RESIDENTS AT THE MASON CITY COMMUNITY CENTER. THE CENTER IS LOCATED
ON US HIGHWAY 41/441 SOUTH APPROXIMATELY TWO MILES SOUTH OF THE
INTERSECTION OF COUNTY ROAD 240 AT WATERMELON PARK. PERSONS
DESIRING SHELTER SHOULD BRING ANY MEDICATION AND PERSONAL ITEMS YOU
WILL NEED. NO PETS WILL BE ALLOWED IN THE SHELTER. FOR ADDITIONAL
INFORMATION CALL 904-758-1125.

A MAJORITY OF THE RESIDENTS ALONG THE SANTA FE RIVER HAVE
VOLUNTARILY EVACUATED.

...DUVAL COUNTY...

NO SHELTERS HAVE BEEN OPENED AT THIS TIME.

MCCOYS AND HOGANS CREEKS ARE ON THE RISE.

THE TIDE IS RISING ON THE ST. JOHNS RIVER AND IT IS POSSIBLE THAT
DRAINAGE MAY BECOME INHIBITED DURING THE NEXT FEW HOURS. DUVAL
COUNTY EMERGENCY MANAGEMENT IS MONITORING THIS SITUATION.

...HAMILTON COUNTY...

A SHELTER HAS BEEN OPENED AT THE CORINTH CHURCH ON COUNTY ROAD 143
IN THE WESTERN PORTION OF THE COUNTY. ADDITIONAL SHELTERS ARE ON
STANDBY IF NEEDED.

IN WHITE SPRINGS...US HIGHWAY 41 AT STATE ROAD 136 IS CLOSED DUE TO
A WASHOUT. THE FIRST ALTERNATE ROUTE...THROUGH WHITE SPRINGS...IS
BRIDGE ST. AND SUWANNEE ST. THIS MAY HAVE TO BE CLOSED DUE TO
DETERIORATING CONDITIONS. IF THE TEMPORARY ROUTE IS CLOSED THE
SECOND ALTERNATE IS COUNTY ROAD 136 TO COUNTY ROAD 6.

COUNTY ROAD 751 IS CLOSED NORTH OF THE SUWANNEE RIVER DUE TO
FLOODING.

...SUWANNEE COUNTY...

NO SHELTERS ARE OPENED AT THIS TIME.

ONE SOUTHBOUND LANE OF INTERSTATE 75 1/2 MILE NORTH OF EXIT 84 IS
CLOSED DUE TO THE ROADWAY BECOMING UNDERMINED. PLEASE AVOID THIS
AREA IF POSSIBLE.

...UNION COUNTY...

NO SHELTERS HAVE BEEN OPENED AT THIS TIME.

NUMEROUS DIRT ROADS ARE IMPASSABLE DUE TO FLOODING AND WASHOUTS.

SEVERAL PAVED COUNTY ROADS ARE FLOODED AND IMPASSABLE.

THE RAINFALL WILL BEGIN TO TAPER OFF AROUND MIDNIGHT...BUT TRAVEL
WILL REMAIN DIFFICULT THROUGH THE MORNING HOURS. ONCE AGAIN...
TRAVEL ACROSS MUCH OF NORTH FLORIDA AND EXTREME SOUTHEAST GEORGIA
IS DISCOURAGED OVERNIGHT.

SANDRIK
Special weather statement, Feb 22, 9:08 PM EST, 2 hours 14 minutes before
FLZ020>025-030-031-035-036-GAZ150-162>166-230815-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
908 PM EST SUN FEB 22 1998

FLOOD WARNINGS CONTINUE THROUGH 1 AM ACROSS LARGE PORTIONS OF NORTH
FLORIDA AND EXTREME SOUTH GEORGIA. THE BACK EDGE OF THE RAINFALL IS
NOW ENTERING THE SUWANNEE VALLEY AND THE RAINFALL WILL GRADUALLY
END ACROSS THE WARNED AREA. UP TO ONE ADDITIONAL INCH OF RAINFALL
MAY ACCUMULATE IN AREAS WHERE IT IS STILL RAINING AND THE EFFECTS
OF THE FLOODING SHOULD CONTINUE INTO THE MORNING COMMUTE.

MANY EMERGENCY MANAGERS ARE REQUESTING THAT RESIDENTS IN THE WARNED
AREA AVOID TRAVEL UNLESS IT IS ABSOLUTELY NECESSARY. ROADWAYS THAT
ARE FLOODED...IMPASSABLE OR WASHED ARE TOO NUMEROUS TO MENTION
SPECIFICALLY. IF YOU RECEIVED FLOODING DURING LAST MONDAYS STORM
IT IS PRUDENT TO ASSUME YOU MAY RECEIVE FLOODING ONCE AGAIN.

AS OF 900 PM SOME OF THE MORE SIGNIFICANT REPORTS WHICH HAVE BEEN
RECEIVED...

...ALACHUA COUNTY...

FLOODING IS OCCURRING ON US HIGHWAY 441 AT THE 14000 BLOCK.

PAYNES PRAIRIE IS FLOODED AND WATER LEVELS ARE EXTREMELY HIGH IN
THAT AREA. WATERS ARE REACHING THE LOCAL ROADWAYS AND EXTREME
CAUTION IS URGE WHEN TRAVELING IN THAT AREA.

...CAMDEN COUNTY...

HIGHWAY 40 IS CLOSED IN CHARLTON COUNTY JUST ACROSS THE COUNTY
LINE. ALTERNATE ROUTES ARE HIGHWAY 17 TO 108 IN NASSAU COUNTY OR
HIGHWAY 252.

...COLUMBIA COUNTY...

THE AMERICAN RED CROSS HAS OPENED A SHELTER FOR COLUMBIA COUNTY
RESIDENTS AT THE MASON CITY COMMUNITY CENTER. THE CENTER IS LOCATED
ON US HIGHWAY 41/441 SOUTH APPROXIMATELY TWO MILES SOUTH OF THE
INTERSECTION OF COUNTY ROAD 240 AT WATERMELON PARK. PERSONS
DESIRING SHELTER SHOULD BRING ANY MEDICATION AND PERSONAL ITEMS YOU
WILL NEED. NO PETS WILL BE ALLOWED IN THE SHELTER. FOR ADDITIONAL
INFORMATION CALL 904-758-1125.

A MAJORITY OF THE RESIDENTS ALONG THE SANTA FE RIVER HAVE
VOLUNTARILY EVACUATED.

ALL COLUMBIA COUNTY PUBLIC SCHOOLS WILL BE CLOSED ON MONDAY.

...DUVAL COUNTY...

THE AMERICAN RED CROSS HAS OPENED A SHELTER AT THE AVONDALE
METHODIST CHURCH...1651 TALBOT AVE FOR THOSE DESIRING RELOCATION.

MCCOYS AND HOGANS CREEKS REMAIN HIGH.

THE TIDE IS RISING ON THE ST. JOHNS RIVER AND IT IS POSSIBLE THAT
DRAINAGE MAY BECOME INHIBITED DURING THE NEXT FEW HOURS. DUVAL
COUNTY EMERGENCY MANAGEMENT IS MONITORING THIS SITUATION.

...HAMILTON COUNTY...

A SHELTER HAS BEEN OPENED AT THE CORINTH CHURCH ON COUNTY ROAD 143
IN THE WESTERN PORTION OF THE COUNTY.

IN WHITE SPRINGS...US HIGHWAY 41 AT STATE ROAD 136 IS CLOSED DUE TO
A WASHOUT. THE FIRST ALTERNATE ROUTE...THROUGH WHITE SPRINGS...IS
BRIDGE ST. AND SUWANNEE ST. THIS MAY HAVE TO BE CLOSED DUE TO
DETERIORATING CONDITIONS. IF THE TEMPORARY ROUTE IS CLOSED THE
SECOND ALTERNATE IS COUNTY ROAD 136 TO COUNTY ROAD 6.

COUNTY ROAD 751 IS CLOSED NORTH OF THE SUWANNEE RIVER DUE TO
FLOODING.

...SUWANNEE COUNTY...

ONE SOUTHBOUND LANE OF INTERSTATE 75 1/2 MILE NORTH OF EXIT 84 IS
CLOSED DUE TO THE ROADWAY BECOMING UNDERMINED. PLEASE AVOID THIS
AREA IF POSSIBLE.

...UNION COUNTY...

NUMEROUS DIRT ROADS ARE IMPASSABLE DUE TO FLOODING AND WASHOUTS.

STATE ROAD 121 HAS WATER ACROSS THE ROAD IN AT LEAST 4 PLACES FROM
RAIFORD TO WORTHINGTON SPRINGS.

COUNTY ROADS 231A...18A...239A ARE UNDER WATER IN VARIOUS PLACES.

IN GENERAL...TRAVEL ACROSS MUCH OF NORTH FLORIDA AND EXTREME
SOUTHEAST GEORGIA IS DISCOURAGED OVERNIGHT.

SANDRIK
Special weather statement, Feb 22, 9:08 PM EST, 2 hours 14 minutes before
FLZ020>025-030-031-035-036-GAZ150-162>166-230815-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
908 PM EST SUN FEB 22 1998

FLOOD WARNINGS CONTINUE THROUGH 1 AM ACROSS LARGE PORTIONS OF NORTH
FLORIDA AND EXTREME SOUTH GEORGIA. THE BACK EDGE OF THE RAINFALL IS
NOW ENTERING THE SUWANNEE VALLEY AND THE RAINFALL WILL GRADUALLY
END ACROSS THE WARNED AREA. UP TO ONE ADDITIONAL INCH OF RAINFALL
MAY ACCUMULATE IN AREAS WHERE IT IS STILL RAINING AND THE EFFECTS
OF THE FLOODING SHOULD CONTINUE INTO THE MORNING COMMUTE.

MANY EMERGENCY MANAGERS ARE REQUESTING THAT RESIDENTS IN THE WARNED
AREA AVOID TRAVEL UNLESS IT IS ABSOLUTELY NECESSARY. ROADWAYS THAT
ARE FLOODED...IMPASSABLE OR WASHED ARE TOO NUMEROUS TO MENTION
SPECIFICALLY. IF YOU RECEIVED FLOODING DURING LAST MONDAYS STORM
IT IS PRUDENT TO ASSUME YOU MAY RECEIVE FLOODING ONCE AGAIN.

AS OF 900 PM SOME OF THE MORE SIGNIFICANT REPORTS WHICH HAVE BEEN
RECEIVED...

...ALACHUA COUNTY...

FLOODING IS OCCURRING ON US HIGHWAY 441 AT THE 14000 BLOCK.

PAYNES PRAIRIE IS FLOODED AND WATER LEVELS ARE EXTREMELY HIGH IN
THAT AREA. WATERS ARE REACHING THE LOCAL ROADWAYS AND EXTREME
CAUTION IS URGE WHEN TRAVELING IN THAT AREA.

...CAMDEN COUNTY...

HIGHWAY 40 IS CLOSED IN CHARLTON COUNTY JUST ACROSS THE COUNTY
LINE. ALTERNATE ROUTES ARE HIGHWAY 17 TO 108 IN NASSAU COUNTY OR
HIGHWAY 252.

...COLUMBIA COUNTY...

THE AMERICAN RED CROSS HAS OPENED A SHELTER FOR COLUMBIA COUNTY
RESIDENTS AT THE MASON CITY COMMUNITY CENTER. THE CENTER IS LOCATED
ON US HIGHWAY 41/441 SOUTH APPROXIMATELY TWO MILES SOUTH OF THE
INTERSECTION OF COUNTY ROAD 240 AT WATERMELON PARK. PERSONS
DESIRING SHELTER SHOULD BRING ANY MEDICATION AND PERSONAL ITEMS YOU
WILL NEED. NO PETS WILL BE ALLOWED IN THE SHELTER. FOR ADDITIONAL
INFORMATION CALL 904-758-1125.

A MAJORITY OF THE RESIDENTS ALONG THE SANTA FE RIVER HAVE
VOLUNTARILY EVACUATED.

ALL COLUMBIA COUNTY PUBLIC SCHOOLS WILL BE CLOSED ON MONDAY.

...DUVAL COUNTY...

THE AMERICAN RED CROSS HAS OPENED A SHELTER AT THE AVONDALE
METHODIST CHURCH...1651 TALBOT AVE FOR THOSE DESIRING RELOCATION.

MCCOYS AND HOGANS CREEKS REMAIN HIGH.

THE TIDE IS RISING ON THE ST. JOHNS RIVER AND IT IS POSSIBLE THAT
DRAINAGE MAY BECOME INHIBITED DURING THE NEXT FEW HOURS. DUVAL
COUNTY EMERGENCY MANAGEMENT IS MONITORING THIS SITUATION.

...HAMILTON COUNTY...

A SHELTER HAS BEEN OPENED AT THE CORINTH CHURCH ON COUNTY ROAD 143
IN THE WESTERN PORTION OF THE COUNTY.

IN WHITE SPRINGS...US HIGHWAY 41 AT STATE ROAD 136 IS CLOSED DUE TO
A WASHOUT. THE FIRST ALTERNATE ROUTE...THROUGH WHITE SPRINGS...IS
BRIDGE ST. AND SUWANNEE ST. THIS MAY HAVE TO BE CLOSED DUE TO
DETERIORATING CONDITIONS. IF THE TEMPORARY ROUTE IS CLOSED THE
SECOND ALTERNATE IS COUNTY ROAD 136 TO COUNTY ROAD 6.

COUNTY ROAD 751 IS CLOSED NORTH OF THE SUWANNEE RIVER DUE TO
FLOODING.

...SUWANNEE COUNTY...

ONE SOUTHBOUND LANE OF INTERSTATE 75 1/2 MILE NORTH OF EXIT 84 IS
CLOSED DUE TO THE ROADWAY BECOMING UNDERMINED. PLEASE AVOID THIS
AREA IF POSSIBLE.

...UNION COUNTY...

NUMEROUS DIRT ROADS ARE IMPASSABLE DUE TO FLOODING AND WASHOUTS.

STATE ROAD 121 HAS WATER ACROSS THE ROAD IN AT LEAST 4 PLACES FROM
RAIFORD TO WORTHINGTON SPRINGS.

COUNTY ROADS 231A...18A...239A ARE UNDER WATER IN VARIOUS PLACES.

IN GENERAL...TRAVEL ACROSS MUCH OF NORTH FLORIDA AND EXTREME
SOUTHEAST GEORGIA IS DISCOURAGED OVERNIGHT.

SANDRIK
Special weather statement, Feb 22, 9:11 PM EST, 2 hours 11 minutes before
FLZ020>025-030-031-035-036-GAZ150-162>166-230615-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
911 PM EST SUN FEB 22 1998

FLOOD WARNINGS CONTINUE THROUGH 1 AM ACROSS LARGE PORTIONS OF NORTH
FLORIDA AND EXTREME SOUTH GEORGIA. THE BACK EDGE OF THE RAINFALL IS
NOW ENTERING THE SUWANNEE VALLEY AND THE RAINFALL WILL GRADUALLY
END ACROSS THE WARNED AREA. UP TO ONE ADDITIONAL INCH OF RAINFALL
MAY ACCUMULATE IN AREAS WHERE IT IS STILL RAINING AND THE EFFECTS
OF THE FLOODING SHOULD CONTINUE INTO THE MORNING COMMUTE.

MANY EMERGENCY MANAGERS ARE REQUESTING THAT RESIDENTS IN THE WARNED
AREA AVOID TRAVEL UNLESS IT IS ABSOLUTELY NECESSARY. ROADWAYS THAT
ARE FLOODED...IMPASSABLE OR WASHED ARE TOO NUMEROUS TO MENTION
SPECIFICALLY. IF YOU RECEIVED FLOODING DURING LAST MONDAYS STORM
IT IS PRUDENT TO ASSUME YOU MAY RECEIVE FLOODING ONCE AGAIN.

AS OF 900 PM SOME OF THE MORE SIGNIFICANT REPORTS WHICH HAVE BEEN
RECEIVED...

...ALACHUA COUNTY...

FLOODING IS OCCURRING ON US HIGHWAY 441 AT THE 14000 BLOCK.

PAYNES PRAIRIE IS FLOODED AND WATER LEVELS ARE EXTREMELY HIGH IN
THAT AREA. WATERS ARE REACHING THE LOCAL ROADWAYS AND EXTREME
CAUTION IS URGE WHEN TRAVELING IN THAT AREA.

...CAMDEN COUNTY...

HIGHWAY 40 IS CLOSED IN CHARLTON COUNTY JUST ACROSS THE COUNTY
LINE. ALTERNATE ROUTES ARE HIGHWAY 17 TO 108 IN NASSAU COUNTY OR
HIGHWAY 252.

...COLUMBIA COUNTY...

THE AMERICAN RED CROSS HAS OPENED A SHELTER FOR COLUMBIA COUNTY
RESIDENTS AT THE MASON CITY COMMUNITY CENTER. THE CENTER IS LOCATED
ON US HIGHWAY 41/441 SOUTH APPROXIMATELY TWO MILES SOUTH OF THE
INTERSECTION OF COUNTY ROAD 240 AT WATERMELON PARK. PERSONS
DESIRING SHELTER SHOULD BRING ANY MEDICATION AND PERSONAL ITEMS YOU
WILL NEED. NO PETS WILL BE ALLOWED IN THE SHELTER. FOR ADDITIONAL
INFORMATION CALL 904-758-1125.

A MAJORITY OF THE RESIDENTS ALONG THE SANTA FE RIVER HAVE
VOLUNTARILY EVACUATED.

ALL COLUMBIA COUNTY PUBLIC SCHOOLS WILL BE CLOSED ON MONDAY.

...DUVAL COUNTY...

THE AMERICAN RED CROSS HAS OPENED A SHELTER AT THE AVONDALE
METHODIST CHURCH...1651 TALBOT AVE FOR THOSE DESIRING RELOCATION.

MCCOYS AND HOGANS CREEKS REMAIN HIGH.

THE TIDE IS RISING ON THE ST. JOHNS RIVER AND IT IS POSSIBLE THAT
DRAINAGE MAY BECOME INHIBITED DURING THE NEXT FEW HOURS. DUVAL
COUNTY EMERGENCY MANAGEMENT IS MONITORING THIS SITUATION.

...HAMILTON COUNTY...

A SHELTER HAS BEEN OPENED AT THE CORINTH CHURCH ON COUNTY ROAD 143
IN THE WESTERN PORTION OF THE COUNTY.

IN WHITE SPRINGS...US HIGHWAY 41 AT STATE ROAD 136 IS CLOSED DUE TO
A WASHOUT. THE FIRST ALTERNATE ROUTE...THROUGH WHITE SPRINGS...IS
BRIDGE ST. AND SUWANNEE ST. THIS MAY HAVE TO BE CLOSED DUE TO
DETERIORATING CONDITIONS. IF THE TEMPORARY ROUTE IS CLOSED THE
SECOND ALTERNATE IS COUNTY ROAD 136 TO COUNTY ROAD 6.

COUNTY ROAD 751 IS CLOSED NORTH OF THE SUWANNEE RIVER DUE TO
FLOODING.

...SUWANNEE COUNTY...

ONE SOUTHBOUND LANE OF INTERSTATE 75 1/2 MILE NORTH OF EXIT 84 IS
CLOSED DUE TO THE ROADWAY BECOMING UNDERMINED. PLEASE AVOID THIS
AREA IF POSSIBLE.

...UNION COUNTY...

NUMEROUS DIRT ROADS ARE IMPASSABLE DUE TO FLOODING AND WASHOUTS.

STATE ROAD 121 HAS WATER ACROSS THE ROAD IN AT LEAST 4 PLACES FROM
RAIFORD TO WORTHINGTON SPRINGS.

COUNTY ROADS 231A...18A...239A ARE UNDER WATER IN VARIOUS PLACES.

IN GENERAL...TRAVEL ACROSS MUCH OF NORTH FLORIDA AND EXTREME
SOUTHEAST GEORGIA IS DISCOURAGED OVERNIGHT.

SANDRIK
Special weather statement, Feb 22, 9:11 PM EST, 2 hours 11 minutes before
FLZ020>025-030-031-035-036-GAZ150-162>166-230615-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
911 PM EST SUN FEB 22 1998

FLOOD WARNINGS CONTINUE THROUGH 1 AM ACROSS LARGE PORTIONS OF NORTH
FLORIDA AND EXTREME SOUTH GEORGIA. THE BACK EDGE OF THE RAINFALL IS
NOW ENTERING THE SUWANNEE VALLEY AND THE RAINFALL WILL GRADUALLY
END ACROSS THE WARNED AREA. UP TO ONE ADDITIONAL INCH OF RAINFALL
MAY ACCUMULATE IN AREAS WHERE IT IS STILL RAINING AND THE EFFECTS
OF THE FLOODING SHOULD CONTINUE INTO THE MORNING COMMUTE.

MANY EMERGENCY MANAGERS ARE REQUESTING THAT RESIDENTS IN THE WARNED
AREA AVOID TRAVEL UNLESS IT IS ABSOLUTELY NECESSARY. ROADWAYS THAT
ARE FLOODED...IMPASSABLE OR WASHED ARE TOO NUMEROUS TO MENTION
SPECIFICALLY. IF YOU RECEIVED FLOODING DURING LAST MONDAYS STORM
IT IS PRUDENT TO ASSUME YOU MAY RECEIVE FLOODING ONCE AGAIN.

AS OF 900 PM SOME OF THE MORE SIGNIFICANT REPORTS WHICH HAVE BEEN
RECEIVED...

...ALACHUA COUNTY...

FLOODING IS OCCURRING ON US HIGHWAY 441 AT THE 14000 BLOCK.

PAYNES PRAIRIE IS FLOODED AND WATER LEVELS ARE EXTREMELY HIGH IN
THAT AREA. WATERS ARE REACHING THE LOCAL ROADWAYS AND EXTREME
CAUTION IS URGE WHEN TRAVELING IN THAT AREA.

...CAMDEN COUNTY...

HIGHWAY 40 IS CLOSED IN CHARLTON COUNTY JUST ACROSS THE COUNTY
LINE. ALTERNATE ROUTES ARE HIGHWAY 17 TO 108 IN NASSAU COUNTY OR
HIGHWAY 252.

...COLUMBIA COUNTY...

THE AMERICAN RED CROSS HAS OPENED A SHELTER FOR COLUMBIA COUNTY
RESIDENTS AT THE MASON CITY COMMUNITY CENTER. THE CENTER IS LOCATED
ON US HIGHWAY 41/441 SOUTH APPROXIMATELY TWO MILES SOUTH OF THE
INTERSECTION OF COUNTY ROAD 240 AT WATERMELON PARK. PERSONS
DESIRING SHELTER SHOULD BRING ANY MEDICATION AND PERSONAL ITEMS YOU
WILL NEED. NO PETS WILL BE ALLOWED IN THE SHELTER. FOR ADDITIONAL
INFORMATION CALL 904-758-1125.

A MAJORITY OF THE RESIDENTS ALONG THE SANTA FE RIVER HAVE
VOLUNTARILY EVACUATED.

ALL COLUMBIA COUNTY PUBLIC SCHOOLS WILL BE CLOSED ON MONDAY.

...DUVAL COUNTY...

THE AMERICAN RED CROSS HAS OPENED A SHELTER AT THE AVONDALE
METHODIST CHURCH...1651 TALBOT AVE FOR THOSE DESIRING RELOCATION.

MCCOYS AND HOGANS CREEKS REMAIN HIGH.

THE TIDE IS RISING ON THE ST. JOHNS RIVER AND IT IS POSSIBLE THAT
DRAINAGE MAY BECOME INHIBITED DURING THE NEXT FEW HOURS. DUVAL
COUNTY EMERGENCY MANAGEMENT IS MONITORING THIS SITUATION.

...HAMILTON COUNTY...

A SHELTER HAS BEEN OPENED AT THE CORINTH CHURCH ON COUNTY ROAD 143
IN THE WESTERN PORTION OF THE COUNTY.

IN WHITE SPRINGS...US HIGHWAY 41 AT STATE ROAD 136 IS CLOSED DUE TO
A WASHOUT. THE FIRST ALTERNATE ROUTE...THROUGH WHITE SPRINGS...IS
BRIDGE ST. AND SUWANNEE ST. THIS MAY HAVE TO BE CLOSED DUE TO
DETERIORATING CONDITIONS. IF THE TEMPORARY ROUTE IS CLOSED THE
SECOND ALTERNATE IS COUNTY ROAD 136 TO COUNTY ROAD 6.

COUNTY ROAD 751 IS CLOSED NORTH OF THE SUWANNEE RIVER DUE TO
FLOODING.

...SUWANNEE COUNTY...

ONE SOUTHBOUND LANE OF INTERSTATE 75 1/2 MILE NORTH OF EXIT 84 IS
CLOSED DUE TO THE ROADWAY BECOMING UNDERMINED. PLEASE AVOID THIS
AREA IF POSSIBLE.

...UNION COUNTY...

NUMEROUS DIRT ROADS ARE IMPASSABLE DUE TO FLOODING AND WASHOUTS.

STATE ROAD 121 HAS WATER ACROSS THE ROAD IN AT LEAST 4 PLACES FROM
RAIFORD TO WORTHINGTON SPRINGS.

COUNTY ROADS 231A...18A...239A ARE UNDER WATER IN VARIOUS PLACES.

IN GENERAL...TRAVEL ACROSS MUCH OF NORTH FLORIDA AND EXTREME
SOUTHEAST GEORGIA IS DISCOURAGED OVERNIGHT.

SANDRIK

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 7:47 PM ESTFlash Flood WarningJAXAlachua, Baker, Columbia, Gilchrist, Hamilton, Suwannee and 1 more5 hr
Feb 22, 7:47 PM ESTFlash Flood WarningJAXDuval, Nassau5 hr
Feb 22, 7:47 PM ESTFlash Flood WarningJAXBradford5 hr
Feb 22, 9:38 PM ESTSevere Thunderstorm WarningJAXMarion37 min
Feb 22, 10:32 PM ESTSevere Thunderstorm WarningJAXFlagler28 min
Feb 22, 11:22 PM ESTFlash Flood WarningJAXBaker, Nassau10 hr
Feb 22, 11:22 PM ESTFlash Flood WarningJAXClay, Duval, Flagler, Putnam, Saint Johns10 hr
Feb 22, 11:22 PM ESTFlash Flood WarningJAXAlachua, Bradford, Union10 hr

Nearby

Flash Flood Warnings in Florida, 1998Every flash flood warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.